Jan 22, 2007
I started Viramune and Truvada October 2006 and noticed itching in November 2006 but was recently told it was probably scabies rather than any reaction to the anti-HIV medications. I have treated the scabies and the itching continues and seems to have gotten worse. First, is it possible for a Viramune-related rash to develop and worsen 2-3 months after beginning therapy and second, how would I be able to tell the difference between a scabies-related rash and one caused by Viramune? My CD4 went from 350 to 600 and viral load from 60,000 to undetectable since beginning the anti-HIV therapy.
Response from Dr. Henry
In most cases it would be somewhat unusual for a nevirapine rash to develop/worsen 2-3 months after starting treatment. Rashes can be hard to sort out. In cases like yours I would seek consultation from an HIV experienced dermatologist (skin specialist) to try and make the most specific diagnosis possible leading to better choices for management. KH
Any possible cure on the horizon?
Should I take medication for my osteoporis?
- What If Your Chlamydia Becomes Drug Resistant?
- What If You Have Sex One Week Before A Herpes Outbreak?
- What Does Herpes Look Like Around Your Eye?
- What Are My Chances Of Getting Chlamydia From Someone Who Already Has It?
- Things You Shouldn't Do If You Have Chlamydia
- Symptoms Of Advanced Syphilis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.